Neurology Community
Did I have siezures?
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Did I have siezures?

Last night,  I woke during the night and expienced an episodesin which I felt very weak, had severe vertigo and passed out several times.  My wife said that I was having difficulty breathing. Earlier last night I had a tem of nearly 102.

I had very little recall of what happened.  I had a similar experience about 2 weeks ago.

I had been taking Topamax for migrane (migraine) prevention but it was causing significant memory and thinking problems.  I tappered off the Topamax over about 1 1/2 - two weeks.

I am now wondering getting off Topamx caused me to have 2 siezures.

What do you think?


Related Discussions
2 Comments Post a Comment
Blank
620923_tn?1439824912
call ur dr and tell him all of this if u haven't already!
was the withdrawl (withdrawal) of the use of this drug under the supervision of ur dr? the following was copied and pasted from the web....



Important information about Topamax
Seek emergency medical attention if you have a sudden change in vision and pain around or behind the eyes. These may be early signs of a serious side effect of Topamax. Do not stop taking Topamax without first talking to your doctor, even if you feel better. You may have increased seizures if you stop taking Topamax suddenly. You will need to use less and less before you stop the medication completely. Contact your doctor if your seizures get worse or you have them more often while taking this medication.
You may have thoughts about suicide while taking this medication. Your doctor will need to check you at regular visits. Do not miss any scheduled appointments.

Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.

Carry an ID card or wear a medical alert bracelet stating that you are taking Topamax, in case of emergency. Any doctor, dentist, or emergency medical care provider who treats you should know that you are taking a seizure medication. Topamax can cause side effects that may impair your vision or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly. Avoid drinking alcohol. It can increase some of the side effects of Topamax, and can also increase the risk of a seizure.
Ketogenic or "ketosis" diets that are high in protein and low in carbohydrates can increase the risk of kidney stones. Avoid the use of such diets while you are taking Topamax


Good luck
Godspeed
"selma"
Blank
Avatar_m_tn
Hi
I would also like to comment as well.... I am taking topamax and I take it for migrane (migraine) prevention.. and not for seizures....Should we still be wearing a medical alert even tho we do not have seizures>?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Neurology Answerers
620923_tn?1439824912
Blank
selmaS
Allentown, PA
338416_tn?1420049302
Blank
jensequitur
Fort Worth, TX
293157_tn?1285877039
Blank
Wobbly
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
Katya4